What are the symptoms of typhoid?
My wife, 28 years old has been diagnosed with typhoid -Widal test positive- S.paratyphi B(H) Positive 1:320.
She had temperature of 102.5 on 29th January 2015 where we gave her a paracetamol - Cinarest and the temperature reduced to around 99. We then consulted a doctor who advised tests for Complete blood count, Widal, dengue ( since we asked for it) and a chest x-ray.
All other tests were normal but Widal Test was positive on 2nd Feb 2015. Where it came positive for S.paratyphi B(H) 1:320. But her fever was in the range of 99-100. She also has mild stomach pain.
Since then the the Doctor started 2 medicines:
1. C-Fax-O ( cefixime - 200 mg and ofloxacin 200 mg) - 2 times a day
Post then on 7th Feb, her fever came to 97.5 and remained around it till 11th when it again shooted to 102.5. When consulted the doctor on 12th Feb, he extended the course of medicine. But the fever remained around 99-100.
We consulted another doctor on 16th Feb and he did 3 more tests:
1.Haemogram - Normal
2.SGPT - 14 - Normal
3.ESR - 82 - on higher side.
He changed the medicines to :
1. O2 - Oflaxin and omnidazone
2. VIbact - Pre and post biotic
3. Domstal RD
4. Meftal Sparse (SOS)
But the temperature is still around 99. She also has stomach pain but its a bit bearable. She has gone extremely week and its almost 3 weeks of fever.
Please suggest what needs to be done. Is so much duration of fever normal for a typhoid patient?
Seeking your help, XXXXXXX
As of now, the treatment regimen is as per standard guidelines
Sorry to know about her illness.
It is a normal course of the illness that they experience fever for the first 1 week and then during the course of 3rd to 4th week, weakness and emaciation happens. But since she has been undergoing treatment with the right medications from day 1, it should be fine.
At present, I would suggest you to continue with the present medications for a period of another week. If the fever hasn't subsided, it would help to start on azithromycin as a second line drug. Since she is already having stomach discomfort, starting her on an antacid like Pan 40mg should also be fine. Since they are available on prescription, please consult your physician before taking that.
It also will help if you can get a stool analysis for the presence of bacteria. It can also show clearance of the infection since you have already taken the prescribed course for a period of 2 weeks.
Also it might be of discomfort to take large meals as she used to before, so taking smaller meals more frequently can help. A liquid to semi-solid food should be better. Please have adequate hydration too as it very important part of the regimen.
P.S. The reports aren't opening up. Please upload them again so that I can take a look.
I have added the reports again. I am able to download and view it.
Please check. Currently the medicines this second doctor(Doc2) gave are:
1.O2 - Ofloxacin -200 and omnidazole - 500
4.Dolo 650 for fever
5.Meftal Spase for SoS Stomach pain.
The older doctor(Doc1), medicine that was continued from 1st Feb to 15th was:
1. C-FAX-O - Cefixime -200 and Ofloxacin -200
Which one should I continue? Currently my wife is having the medicines of the new doctor (Doc2).
Continue the medications as prescribed by Doc2
Yes, I am able to open the attachments. Noted the results too. The treatment you are presently on is ok.
I would suggest you to continue the medications that you are currently on, i.e. the one which Doc2 prescribed. Please do get back as to how she is recuperating after a week. If the stomach pain increases and is unbearable please consult a surgeon immediately.
Hope this has answered your question. Please feel free to ask any more questions.
I continued the medicine of the Doc2 and he stopped it on last Saturday (21/2)/ Since then my wife didnt have fever till 24/2. But since 24/2, she is having fever only during evenining. It starts around 4 PM and comes down by 7 PM.So, I consulted the same doctor after 2 days on 26th and told him the problems. He has suggested a medicine Monocef -O -200 mg(Cepfodoxime) 2 times a day.Its 2 days my wife is having that medicine. She feels no fever during day but it goes to around 100 (mouth temperature) during evening and comes down in 2-3 hours automatically. Below is her fever chart that I noted for past 4-5 days:
9AM - 98
3PM - 99.3
7PM - 98
9AM - 98
1PM - 99.3
3PM - 99.6
12AM - 98.2
5AM - 99.6
8AM - 98.6
6PM - 99.8
11PM - 98.4
8AM - 98.8
12PM - 97
2PM - 98.4
7PM - 100
I am worried what would be the reason. All the reports are normal. Only ESR is 83 as tested on 16th Feb.
Please suggest, is this intermittent fever normal post typhoid? Doctor says he feels there is still some discomfort post typhoid. ( S Paratyphi).
Get a Malarial parasite test at fever-spike only & other tests mentioned
Sorry that the fever is continuing now too. It should have subsided with the array of medications that she was on. And I appreciate the fact that you had maintained a fever dairy. It clearly shows spiking of fever every evening which is very classical of malaria. I just want to know if she still has symptoms of malaise, fatigue, paleness, muscle pain, body pain. Is the fever followed by sweating episodes and chills and rigor? Are there any headaches too? Does she have any burning urination symptoms? Any pain in the lower abdomen near the urine-voiding area? Any pain in the loins?
As for the tests, I would request you to undergo 4 tests, first is the CBC to check for anemia which is seen concomitantly with it, plus it would help us check the platelets too.
Along with it you should go for a Malarial parasite testing too by light microscopy and blood smear preparation . One thing important about this malarial parasite testing, is, it should be taken ONLY AT THE FEVER SPIKE. Not at any time. At that time parasite generally is seen in the peripheral circulation which should greatly improve the accuracy of test. Since we know she is having a nocturnal fever, it should help to expect when to go for a blood test.
Also you can get another Widal test to check for the response of typhoid to the antibiotics.
I would also suggest doing a blood culture and sensitivity test too.
Please do get back with the results and we can chart out the further plan.
She has pain in the calf muscles only when the mouth temperature goes upto 100. Otherwise there is no malaise, fatigue, paleness, muscle pain or body pain.
Her haemoglobin and platelets were also normal on 2nd Feb and 16th Feb Blood reports. Both of them were attached in the previous questions. Neither her face is pale.
We got a Widal Test done on 19th Feb and it came negative that time.
I can get the malaria test if you suggest but the symptoms doesnt look like that.
Let me know what you suggest.
Get the malarial parasite test done at spike of fever.
I suspect it's malaria. Not all the questions I asked were in concern with Malaria. They are in general symptoms of any infection. Malaria has a classical cyclical fever in tune with the parasite's life cycle. I think you can then knock off Widals test from the list since it has come out negative after the antibiotics course.
I did go through the reports that you have uploaded. The both of them. Refer to the second reply.
Malaria generally causes destruction of blood cells, hence the new test that I suggested. You can get it or not. But blood smear for malarial parasite should rather be done, at least to rule it out. Happy to note that she has recovered from the fatigue. Earlier I guess that symptom troubled you a lot.
The User accepted the expert's answer
Get personalised answers from verified doctor in minutes across 80+ specialties
- Symptoms of typhoid infection
- Symptoms of typhoid
- Symptoms of typhoid vaccine
- Symptoms of typhoid disease
- What are the symptoms of typhoid fever?
- Symptoms of typhoid perforation
- What are symptoms of typhoid
- Symptoms of typhoid, thyroid dysfunctions
- Are rash symptoms of typhoid fever?
- What are the symptoms of typhoid cancer
- Suggest treatment for nausea
- What are the symptoms of typhoid?
- What causes constant dryness and peeling of lips along with bleeding?
- What causes pain in lower back and left leg after epidural blood patch?
- Suggest lifestyle changes to be made for prevention of heart attack
- What causes recurrent hiccups?
- What causes frequent stomach ache after sleeplessness?
- What causes throat pain after smoking?
- How to deal with stress?
- Suggest remedy for pain and shock like sensation on wrist